Alert archive / Ohio / River Flood Warnings in 2018

River Flood Warning 9, NWS Wilmington, OH

February 16, 2018Licking County, Ohio

NWS Wilmington, OH issued this river flood warning at Feb 16, 2018, 3:09 PM EST for Licking County, Ohio. It took effect at Feb 16, 2018, 4:22 PM EST. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Feb 16, 2018, 3:09 PM EST (20:09 UTC)
In effect from
Feb 16, 2018, 4:22 PM EST
Expired
Feb 17, 2018, 1:18 AM EST
In force
9 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

County Licking County, OH

The radar

The Cincinnati radar (KILN), 142 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Fork Licking River (OH) at Newark Main Street (NMSO1).

Action stage
13 ft
Minor stage
15 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03146402, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

635 
WGUS41 KILN 162009
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
309 PM EST Fri Feb 16 2018

...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...

  North Fork Licking River at Newark Main Street

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive your car through flooded roadways. The 
water depth may be deeper than it appears.


Stay tuned to developments by listening to NOAA Weather All Hazards 
radio. For additional details on river forecasts, visit 
water.weather.gov/ahps2/index.php?wfo=iln

&&

OHC089-170618-
/O.NEW.KILN.FL.W.0009.180216T2122Z-180217T0618Z/
/NMSO1.1.ER.180216T2122Z.180217T0000Z.180217T0018Z.UU/
309 PM EST Fri Feb 16 2018

The National Weather Service in Wilmington has issued a 

* Flood Warning for 
  The North Fork Licking River at Newark Main Street
* until late tonight.
* At 2 PM the stage was 14.9 feet.
* Flood stage is 15 feet.
* Minor flooding is forecast.
* The river will rise above flood stage by late this afternoon and 
  continue to rise to near 15.2 feet by this evening. The river will 
  fall below flood stage by this evening.
* At stages near 15.0 feet, Minor flooding in lowland areas along the 
  North Fork occurs with some flooding of Wildcat Park.  
  

&&

LAT...LON 4009 8242 4010 8242 4010 8241 4007 8239
      4006 8239 4006 8240             

$$
1 follow-up statement
162 
WGUS81 KILN 170101
FLSILN
Flood Statement
National Weather Service Wilmington OH
801 PM EST Fri Feb 16 2018

...The Flood Warning is cancelled for the following rivers...

  North Fork Licking River at Newark Main Street

OHC089-170131-
/O.CAN.KILN.FL.W.0009.000000T0000Z-180217T0618Z/
/NMSO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
801 PM EST Fri Feb 16 2018

The Flood Warning is cancelled for
  The North Fork Licking River at Newark Main Street
* At 7 PM the stage was 14.2 feet.
* Flood stage is 15 feet.
* The river crested below flood stage at 14.9 feet. The river will 
  continue to fall to 6.0 feet by Sunday morning.
* Minor flooding in lowland areas along the 
  North Fork and flooding of Wildcat Park will continue to recede.  
  

&&

LAT...LON 4009 8242 4010 8242 4010 8241 4007 8239
      4006 8239 4006 8240             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Feb 16, 3:06 PM EST, 3 minutes earlier.

Area forecast discussion, Feb 16, 3:06 PM EST, 3 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
306 PM EST Fri Feb 16 2018

.SYNOPSIS...
A cold front that produced widespread rain has moved south,
allowing colder temperatures and drier conditions to visit
tonight as high pressure crosses Northern Ohio. On Saturday, low
pressure traveling over the Southern Appalachians will bring
precipitation mainly to southeastern locations. High pressure
and dry weather will return for Sunday.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Area is under a colder northwest flow well north of a departing
cold front. Any lingering light rain in far southeast counties
will end shortly. This will leave mostly cloudy skies resulting
from shallow low level moisture trapped under a subsidence
inversion associated with surface high pressure approaching from
the northwest. According to model soundings, clouds will
persist through the overnight hours even as the 1029mb high
pressure travels across Northern Ohio. A blend of model
temperature guidance yields lows ranging from the lower 20s far
north, to the mid 20s Dayton and Columbus, up to the upper 20s
Cincinnati and Portsmouth.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
For Saturday, models are in pretty good agreement in bringing low
pressure across the Southern Appalachians. Precip forecast to
develop ahead of the low should mainly affect locations south of I-
71. 1000-850mb thickness and model soundings indicate a marginal
thermal environment for snow crystal development and accumulation.
In other words, rain mixing with snow, and high temps in the upper
30s to around 40, will limit snow accumulation to an inch or
less.

While precip ends quickly Saturday night as high pressure returns
behind the departing low, temperatures will retreat to around 30 for
overnight lows.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Sunday will be the least active weather day in the extended as high
pressure traverses the Ohio Valley. Under sunshine, highs will
moderate into the 40s to lower 50s.

Models continue to advertise an active weather pattern for next
week.  Thus, the threat for additional flooding will continue. The
upper level flow pattern becomes amplified as a strong subtropical
ridge builds off the southeast U.S. coast while large scale mid
level troughing develops across western Canada/western U.S. This
setup will transport rounds of moisture northeast across the Great
Lakes and Ohio Valley. The first round of precipitation is expected
Sunday night into Monday as a low level/moist jet in association
with a warm front pushes northeast across the area. In the warm
sector, highs will warm into the 60s most locations on Monday. For
Monday night into Wednesday night, a very slow moving frontal
boundary will be the focus for more rounds of precipitation. It will
be unseasonably warm on Tuesday with some cooler air slowly moving
back in by Wednesday. Tuesday temperatures will vary with higher
chances of rain for the northwest with the least in the southeast.
This will allow highs to range from the mid 60s northwest to the mid
70s southeast. Showers and a slow frontal passage will cool
temperatures back down on Wednesday.

By weeks end, there could be a respite in the probability for
precipitation by Thursday as the front tries to move east/southeast
of the region. However, activity will likely ramp up again by Friday
and into next weekend as s/wv energy begins to affect the Great
Lakes and Ohio Valley once again.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
TAF sites will continue to be affected by residual moisture
behind a departing cold front. Though rain has ended, MVFR
ceilings forming in shallow moisture trapped under an inversion
are forecast to persist through tonight, according to model
soundings, even as surface high pressure travels across Northern
Ohio. After 14z Saturday, VFR may rule for the most part,
though showers could occur in the vicinity as low pressure
moves through the Southern Appalachians. CVG may see a period
of MVFR again Saturday afternoon as the boundary layer moistens
under rain and snow. Winds from the northwest will gust over 20
knots early in the period, before subsiding and becoming south
ahead of the next low pressure.

OUTLOOK...MVFR conditions are possible Monday into Tuesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Coniglio
NEAR TERM...Coniglio
SHORT TERM...Coniglio
LONG TERM...Hickman
AVIATION...Coniglio
Hazardous weather outlook, Feb 16, 2:11 PM EST, 58 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
211 PM EST Fri Feb 16 2018

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-171915-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
211 PM EST Fri Feb 16 2018

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...This Afternoon and Tonight.

Rain from from the departing cold front has led to river flooding
that will persist through tonight. Please check our web site
www.weather/gov/iln for more information on the river flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional heavy rainfall is expected Monday through Wednesday.
This will lead to rises on area creeks and streams along with the
potential for flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 9:57 PM ESTAreal Flood AdvisoryILNButler, Preble3 hr
Feb 15, 10:12 PM ESTSpecial Weather StatementILNClinton33 min
Feb 15, 10:30 PM ESTSpecial Weather StatementILNHamilton30 min
Feb 15, 11:08 PM ESTSpecial Weather StatementILNHighland22 min
Feb 15, 11:33 PM ESTSpecial Weather StatementILNRoss27 min
Feb 15, 11:53 PM ESTSpecial Weather StatementILNPike22 min
Feb 16, 2:11 AM ESTRiver Flood AdvisoryILNDelaware, Franklin10 hr
Feb 16, 5:42 AM ESTAreal Flood AdvisoryILNDelaware, Franklin, Licking, Union5 hr
Feb 16, 5:48 AM ESTAreal Flood AdvisoryILNFairfield, Hocking, Pickaway6 hr
Feb 16, 7:17 AM ESTRiver Flood WarningILNLicking8 hr
Feb 16, 7:44 AM ESTRiver Flood WarningILNHocking29 hr
Feb 16, 9:01 AM ESTAreal Flood WarningILNGreene, Warren30 hr
Feb 16, 9:42 AM ESTRiver Flood WarningILNAdams15 hr
Feb 16, 9:57 AM ESTRiver Flood WarningILNPickaway61 hr
Feb 16, 10:17 AM ESTAreal Flood AdvisoryILNHocking3 hr
Feb 16, 12:29 PM ESTAreal Flood AdvisoryILNHocking2 hr
Feb 16, 12:37 PM ESTRiver Flood WarningILNLicking14 hr
Feb 16, 12:57 PM ESTRiver Flood WarningILNAdams, Scioto12 days
Feb 16, 12:57 PM ESTRiver Flood WarningILNAdams, Brown13 days
Feb 16, 12:57 PM ESTRiver Flood WarningILNPike, Scioto61 hr

Nearby

River Flood Warnings in Ohio, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.